Virginia, 2016

Damaging Winds in Virginia, July 26, 2016

July 26, 2016 · NWS AKQ · 4 events in 2 counties and zones

Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of central Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of central Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 26, 7:07 PM EST, 41 minutes earlier.

Area forecast discussion, Jul 26, 7:07 PM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
807 PM EDT TUE JUL 26 2016

.SYNOPSIS...
Strong high pressure will remain centered over the southeast
United States through the end of the week. A weak frontal boundary
will move south into the local area tonight, then lingers across
the region through Thursday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
It's been another hot and humid day across the area with high
pressure centered over the Southeast. A weak frontal boundary
remains situated just north of the local area but will slowly push
south through the evening/overnight hours. Starting to get a
little more organization with tstms this afternoon but storms are
primarily pulse in nature with localized heavy rain. Weak
perturbations in the flow aloft along with the weak boundary
dropping south will allow for chances for tstms into the late
evening (slight chc overnight). The threat of severe wx will be
low (marginal risk) but gusty winds and locally heavy downpours
will be possible in the strongest tstms. Warm and humid tonight
with lows in the mid/upr 70s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Westerly flow aloft will allow the aforementioned boundary to
stall over the local area on Wednesday. Meanwhile, strong high
pressure remains centered over the area through Friday. There will
continue to be enough instability, moisture, and weak forcing to
support scattered tstms Wed/Thu aftn/eve (30-40% PoPs) across the
area. Again, the threat of severe wx will remain low given weak
shear profiles but locally heavy rain is possible with PWs in
excess of 2". Given the increased cloud cover Wed and slightly
lower/cooler low-level thicknesses and H85 temps across the
north/west, should be able to shrink the size of the Heat
Advisory headline to SE VA and NE NC. (Similar headline may be
necessary Thu). Highs reach the low to mid 90s under a partly
sunny sky.

Latest model data suggests the weak front lifts back north as a
warm front Thurs night to near the mason-dixon line on Friday in
response to a series of weak disturbances progged to track east
along it. Lows Thu night in the mid/upr 70s. Data also shows a
lingering sfc trough in lee of mountains. Given the available low
level moisture, expect enough instability across the region to
carry chc pops across the northern two-thirds of the area Fri aftn
(slight chc far south). Warm and humid again with highs in the low
to mid 90s (possible heat advisory SE areas).

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
No major changes to the going forecast for the extended. The
westerlies generally remain north of the area through early next
week with the frontal boundary remaining just north of the area or
even over the region through the period. This frontal boundary
will allow for chances of showers and thunderstorms through the
entire forecast period...with slightly higher POPs Sunday into
Sunday night as heights lower across the forecast area as a weak
upper trough passes north of the region. Will go with a dry
forecast on Tuesday as the GFS and ECMWF finally suggest the
surface front may pass south of the area as the upper trough
deepens over New England and the Mid-Atlantic.

It will continue warm and humid through the extended with highs
each day in the low-mid 90s with dew points still in the low-mid
70s. Probably not quite as warm as previous days...but still
uncomfortable. Perhaps a little cooler and slightly drier on
Tuesday.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 23z...Scattered thunderstorms have been in vicinity of all the
TAF sites except SBY during the past couple of hours. Thunderstorms
were generally dissipating at issuance time.

A weak cold front over northern Virginia will remain over the Mid
Atlantic States Wednesday. Winds will generally be light and
variable through the TAF period.

Included MVFR visbilities around sunrise at RIC and SBY due to wet
ground and expected calm winds. More convection can be expected late
in the day on Wednesday.

OUTLOOK...Scattered mainly afternoon and evening thunderstorms can
be expected through Saturday.

&&

.MARINE...
Generally quiet marine conditions expected through next week with
a weak front remaining just north of the area and high pressure
well offshore. Winds will generally stay less than 15 kt and seas
over the coastal waters 2 ft or less. With the chances for storms
each day...cannot rule out stronger winds in and near storms but
otherwise quiet through the weekend and even into early next week.

&&

.CLIMATE...
No records have been set so far during the current heat spell.

Records Tue (7/26)

* RIC:   100 (1940)   Actual high 95
* ORF:   100 (1940)   Actual high 93
* SBY:   102 (1940)   Actual high 93
* ECG:    97 (1949)   Actual high 95

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory from noon to 8 PM EDT Wednesday for NCZ012>017-
     030>032-102.
VA...Heat Advisory from noon to 8 PM EDT Wednesday for VAZ079>082-
     087>090-092-093-095>098-514-523>525.
MARINE...None.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...MRD
AVIATION...LSA
MARINE...MRD
CLIMATE...
Hazardous weather outlook, Jul 26, 6:56 PM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
756 PM EDT TUE JUL 26 2016

MDZ021>025-VAZ048-060>062-064>069-075>078-083>086-099-100-509>513-
515>522-280000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
ACCOMACK-NORTHAMPTON-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
756 PM EDT TUE JUL 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ079>082-087>090-092-093-095>098-514-
523>525-280000-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-YORK-
NEWPORT NEWS-HAMPTON/POQUOSON-
756 PM EDT TUE JUL 26 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, Jul 26, 5:43 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
643 PM EDT TUE JUL 26 2016

NCZ031-032-262330-
PERQUIMANS-CHOWAN-
643 PM EDT TUE JUL 26 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PERQUIMANS
AND SOUTHEASTERN CHOWAN COUNTIES...

AT 642 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR SNUG
HARBOR... OR 10 MILES SOUTH OF HERTFORD...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY RAINFALL OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... SNUG HARBOR...CAPE
COLONY...BURGESS...SAINT JOHNS...SOMERSET...HARVEY POINT...LIGHT
NIXON FORK...YEOPIM STATION...HOLIDAY ISLAND AND DRUMMOND POINT.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3601 7658 3606 7661 3616 7657 3612 7620
      3610 7622 3611 7627 3610 7630 3608 7633
      3609 7635 3608 7640 3608 7645 3607 7641
      3607 7642 3602 7647 3601 7651
TIME...MOT...LOC 2242Z 287DEG 36KT 3604 7643

GINGRICH
Special weather statement, Jul 26, 6:01 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
701 PM EDT TUE JUL 26 2016

VAZ513>516-262345-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN CHESTERFIELD
(INCLUDING COL. HEIGHTS)-WESTERN CHESTERFIELD-EASTERN HENRICO-
701 PM EDT TUE JUL 26 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HENRICO...AND
NORTHEASTERN CHESTERFIELD COUNTIES AND THE CITY OF RICHMOND...

AT 700 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER DOWNTOWN
RICHMOND...MOVING EAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY RAINFALL OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3761 7758 3756 7729 3737 7738 3743 7763
TIME...MOT...LOC 2300Z 279DEG 13KT 3751 7750

GINGRICH
Special weather statement, Jul 26, 6:12 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT TUE JUL 26 2016

VAZ060-061-067-270015-
PRINCE EDWARD-NOTTOWAY-CUMBERLAND-
712 PM EDT TUE JUL 26 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NOTTOWAY...PRINCE EDWARD AND SOUTHWESTERN CUMBERLAND COUNTIES...

AT 711 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER HAMPDEN
SYDNEY COLLEGE...MOVING EAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY RAINFALL OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3725 7867 3736 7858 3737 7858 3736 7856
      3735 7855 3735 7854 3733 7851 3733 7847
      3736 7845 3733 7823 3730 7823 3728 7816
      3712 7824 3710 7830 3711 7836 3710 7837
TIME...MOT...LOC 2311Z 290DEG 37KT 3724 7841

GINGRICH
Special weather statement, Jul 26, 6:30 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
730 PM EDT TUE JUL 26 2016

VAZ083-512-515-516-270015-
NEW KENT-EASTERN HANOVER-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-EASTERN HENRICO-
730 PM EDT TUE JUL 26 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HENRICO...WEST CENTRAL
NEW KENT AND SOUTHEASTERN HANOVER COUNTIES AND THE CITY OF
RICHMOND...

AT 729 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER EAST HIGHLAND
PARK...OR OVER MECHANICSVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH
THIS STORM.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3774 7731 3773 7732 3755 7714 3746 7738
      3764 7752 3768 7744 3764 7742 3765 7739
      3767 7738 3771 7739 3772 7737 3775 7732
TIME...MOT...LOC 2329Z 244DEG 14KT 3760 7739

GINGRICH
Special weather statement, Jul 26, 7:22 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
822 PM EDT TUE JUL 26 2016

VAZ064-509>511-270100-
CAROLINE-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
822 PM EDT TUE JUL 26 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LOUISA...
CAROLINE AND NORTHWESTERN HANOVER COUNTIES...

AT 821 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF MASSAPONAX TO 6 MILES
NORTHEAST OF BUMPASS TO LOUISA. MOVEMENT WAS SOUTHEAST AT 25 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISA...BOWLING GREEN...MINERAL...MILFORD...MONTPELIER...
FORT A.P. HILL...BUMPASS...LADYSMITH...CEDAR FORK...LOUISA AIRPORT...
WOODFORD...GOLANSVILLE...PENDLETON...SPARTA...BURRUSS CORNER...
CEDON...HEWLETT...GUINEA...NOEL AND NANCY WRIGHTS CORNER.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3810 7714 3808 7717 3803 7712 3785 7740
      3776 7771 3805 7810 3809 7782 3805 7777
      3805 7775 3802 7775 3803 7773 3801 7772
      3799 7764 3824 7737 3825 7735
TIME...MOT...LOC 0021Z 316DEG 30KT 3817 7739 3805 7768 3803 7802

GINGRICH
Special weather statement, Jul 26, 7:32 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
832 PM EDT TUE JUL 26 2016

VAZ083-517>522-270115-
WESTERN KING WILLIAM-NEW KENT-WESTERN KING AND QUEEN-EASTERN KING AND
QUEEN-WESTERN ESSEX-EASTERN KING WILLIAM-EASTERN ESSEX-
832 PM EDT TUE JUL 26 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NEW KENT...
SOUTHEASTERN KING WILLIAM...CENTRAL KING AND QUEEN AND SOUTH CENTRAL
ESSEX COUNTIES...

AT 831 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KING
WILLIAM...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KING WILLIAM...KING AND QUEEN COURT HOUSE...SAINT STEPHENS CHURCH...
MANQUIN...MILLERS TAVERN...STEVENSVILLE...WALKERTON...RUMFORD...
DRAGONVILLE...PALLS...HENLEY FORK...LANESVILLE...ROSE GARDEN...
HOWERTONS...BRUINGTON...CENTRAL GARAGE AND CROUCH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

LAT...LON 3766 7674 3755 7708 3763 7713 3764 7712
      3764 7711 3765 7712 3766 7711 3767 7714
      3767 7715 3766 7715 3766 7716 3771 7719
      3789 7693
TIME...MOT...LOC 0031Z 238DEG 19KT 3768 7708

GINGRICH

The radar

The Norfolk radar (KAKQ), 60 km away, was scanning. The volume nearest the first event began at 00:49 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henrico

When
July 26, 7:48 PM EST
Where
Henrico County, 2.59 mi WSW of Varina Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.430, -77.390

Tree was downed across a road.

Thunderstorm Wind, Henrico

When
July 26, 7:59 PM EST
Where
Henrico County, 0.69 mi N of East Highland Park
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.580, -77.400

Tree was downed across a road.

Thunderstorm Wind, Richmond

When
July 26, 8:45 PM EST
Where
Richmond County, 44.54 mi WSW of Wellford
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.550, -77.470

Tree was downed at the corner of Grove Street and Robinson Street.

Thunderstorm Wind, Henrico

When
July 26, 9:39 PM EST
Where
Henrico County, 0.88 mi NW of Westham
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.590, -77.540

Large tree was downed across Patterson Avenue and blocking traffic.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2016Every state in 2016This day in weather historyWarnings in Virginia, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653243, 653242, 653245, 653244.